Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking metformin, glyburide, sotalol and zocor. What are the side effects and drug interactions?

I am concerned about starting metformin as I already take glyburide, sotalol and zocor. I am wondering about the interaction of these medications and side effects of metformin because I have had episodes of SVT. Maybe coincidentally, but trying metformin years ago, I had a rapid and irregular heartbeat 40 minutes after taking first pill however, I was not on solotol at the time. I also took it on empty stomach. Thank you
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Metformin is the only antidiabetic drug that has been conclusively shown to prevent the cardiovascular complications of diabetes. It helps reduce LDL cholesterol and triglyceride levels, and is not associated with weight gain. 

The most common adverse effect of metformin is gastrointestinal upset, including diarrhea, nausea, vomiting and increased flatulence.
METFORMIN  is more commonly associated with gastrointestinal side effects than most other antidiabetic drugs.The most serious potential side effect of metformin use is lactic acidosis ,however this complication is very rare, and is generally reported in patients having associated severe liver or kidney disorders.
There is no such evidence which suggests any interactions with the medicines prescribed to you.
The episode of rapid and irregular heart beat doesn't seem to be due to the use of METFORMIN ,however you may discuss with your doctor if you still have some reservation or anxiety over using of METFORMIN,in lieu of your having SVT.
Answered: Thu, 14 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor